Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 52, NWS Corpus Christi, TX

June 1, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jun 1, 2021, 10:09 AM CDT. It was in force for 111 min.

The area

The counties it named.

The facts

Issued
Jun 1, 2021, 10:09 AM CDT (15:09 UTC)
Expired
Jun 1, 2021, 12:00 PM CDT
In force
111 min
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

096 
WHUS74 KCRP 011509
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1009 AM CDT Tue Jun 1 2021

GMZ230-250-011700-
/O.NEW.KCRP.SC.Y.0052.210601T1509Z-210601T1700Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
1009 AM CDT Tue Jun 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 
  knots.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Coastal waters from Baffin Bay to Port Aransas out 20 NM.

* WHEN...Until noon CDT today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 6:51 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 1, 6:51 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
651 AM CDT Tue Jun 1 2021

.AVIATION...

Showers and thunderstorms will continue to affect the eastern
sites for the next hour or two with gusty winds. They should
mainly dry out from mid-morning through the afternoon. LRD site
could see convection off and on through the day. Another round of
thunderstorms is possible again tonight, but confidence in timing
is not enough to include in TAFs yet. After morning gusty winds,
expect light to moderate winds the remainder of the period.

&&

.PREV DISCUSSION... /Issued 336 AM CDT Tue Jun 1 2021/

SHORT TERM (Today through Wednesday)...

Convection moving through the area this morning is associated with a
vigorous mid-level shortwave moving across the area. Guidance has
been consistent in pushing this squall line across the area tonight,
but not on the placement of it. Overall, a general east to
southeastward motion is expected. Latest HRRR runs not bringing much
of this to the coast, but pushing the main piece south into BRO
forecast area. Current radar trends support this with a notable
push south in the southern end of the line. A reinforcement of the
mid-level shortwave noted in the NAM lines up nicely with this
movement. Strong winds and marginally severe hail will remain
possible as this moves through the unstable environment. Notable
at time of this writing, ML CAPE has decreased ahead of this line
to below 1500 J/KG. Still sufficient to maintain strong storms,
especially an already organized system, but the decrease is worth
nothing.

Once this convection moves through...largely out of the area by 9am,
think there will be a break in convection for much of the area.
Though another weaker shortwave is progged to move south of the area
and keep convection going there...could see continued convection
across the southern border of our forecast area. Another round of
convection is possible tonight with again storms moving out of
Mexico or southwest Texas. This convection will be ahead of another
stronger and deeper shortwave progged to move through tomorrow. Thus
rain chances 40-50% continue through the day Wednesday.

Below normal daytime highs are expected today and tomorrow with near
normal lows.

LONG TERM (Wednesday Night through Monday)...

Not much of a change from the previous long-term package. Scattered
to numerous convection is expected to continue through most of the
extended period in response to several disturbances rippling in the
flow aloft as a trough centered near the Great Lakes region lifts to
the northeast and a closed low develops behind over Texas. The
combination of a weak to moderately unstable atmosphere, a weak cap
and plentiful deep moisture available will allow for thunderstorms
to develop daily through early next week, with some of these storms
possibly becoming strong at times. Given the already saturated soils
from all the rain received over the past few weeks, localized
flooding will certainly remain a possibility, particularly with slow
moving cells or convective lines. Current forecast calls for
rainfall totals to be anywhere between 2-5 inches across much of
South Texas through the entire forecast period (including short-
term), with locally higher amounts possible. Interests along low-
lying/flood prone areas should stay tuned to the forecast for the
latest updates over the coming days. Rain chances may diminish
slightly Monday to Tuesday next week.

Even though humid conditions have been leading to sweltering days
across the region lately, below to near normal temperatures will
continue into the extended with highs in the 80s to 90s, and lows
generally in the 70s. Winds will remain light to moderate through
the period, under partly to mostly cloudy skies.

MARINE...

Generally weak to moderate onshore flow will persist today and
Tuesday. Showers and thunderstorms will be possible both days. A
weak onshore flow will is expected Wednesday night through
Friday. Scattered to numerous showers and thunderstorms will be
possible Wednesday night through through Saturday. Onshore flow
will increase to weak to moderate levels on Saturday.y.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    89  74  85  72  84  /  60  30  40  40  60
Victoria          87  72  85  71  83  /  60  30  50  40  70
Laredo            91  74  90  72  88  /  40  60  60  60  70
Alice             91  72  88  71  86  /  60  40  50  50  70
Rockport          87  76  84  74  84  /  50  30  40  40  60
Cotulla           90  73  89  71  87  /  40  70  60  60  70
Kingsville        90  74  87  72  85  /  60  30  50  50  60
Navy Corpus       85  77  84  75  83  /  50  30  30  40  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PH/83...AVIATION
Hazardous weather outlook, Jun 1, 5:26 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
526 AM CDT Tue Jun 1 2021

TXZ229>234-239>247-342>347-442-443-447-021030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
526 AM CDT Tue Jun 1 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today and possibly again
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated to scattered thunderstorms are possible Wednesday with the
activity expected to become numerous Thursday through Saturday.
Thunderstorms may linger through Tuesday next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Spotters are encouraged to
relay reports of severe weather and flooding to the NWS while
following local, state, and CDC guidelines. Use hashtags
#ccspotter and #txwx

GMZ230-235-250-255-270-275-021030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
526 AM CDT Tue Jun 1 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today and are possible
again tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms will be possible across the
Coastal Waters Wednesday through through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 1, 5:47 AM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
547 AM CDT Tue Jun 1 2021

TXZ240>243-342-343-011130-
Jim Wells-Inland Nueces-Coastal Nueces-Coastal Kleberg-Duval-Inland
Kleberg-
547 AM CDT Tue Jun 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL...
SOUTHWESTERN NUECES...SOUTHWESTERN JIM WELLS AND KLEBERG COUNTIES...

At 546 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Banquete to 6 miles southeast of
Palito Blanco to La Gloria. Movement was southeast at 20 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Premont and La Gloria around 550 AM CDT.
  Driscoll around 610 AM CDT.
  Bishop around 615 AM CDT.
  Ricardo around 630 AM CDT.

Other locations impacted by these storms include Petronila.
This includes the following highways...
 US Highway 281 between mile markers 680 and 708.
 US Highway 77 between mile markers 676 and 708.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2726 9799 2726 9828 2757 9826 2778 9787
      2756 9746 2731 9779 2727 9779 2727 9781
      2725 9783 2724 9788 2724 9792 2721 9798
TIME...MOT...LOC 1046Z 305DEG 18KT 2776 9786 2752 9813 2728 9815

EMF
Special weather statement, Jun 1, 6:21 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
621 AM CDT Tue Jun 1 2021

TXZ232-233-243>246-343-344-346-443-011200-
Inland Nueces-Inland San Patricio-Coastal Refugio-Coastal
Nueces-Bee-Coastal San Patricio-Inland Refugio-Nueces Islands-Coastal
Aransas-Goliad-
621 AM CDT Tue Jun 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ARANSAS...
CENTRAL NUECES...SAN PATRICIO...SOUTH CENTRAL GOLIAD...SOUTHWESTERN
REFUGIO AND SOUTHEASTERN BEE COUNTIES...

At 620 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Blanconia to near Corpus Christi
International Airport. Movement was southeast at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

These storms will be near...
  Corpus Christi International Airport, Del Mar College West Campus,
  Del Mar College East Campus, Downtown Corpus Christi and Clarkwood
  around 625 AM CDT.
  Cabaniss Field, Driscoll Childrens Hospital and Cole Park around
  630 AM CDT.
  Spohn Hospital South, Corpus Christi Country Club, Kings Crossing
  Subdivision and La Palmera Mall around 635 AM CDT.
  Bay Area Medical Center, Texas A&M University Corpus Christi and
  Bonnie View around 640 AM CDT.
  Waldron Field and Flour Bluff around 645 AM CDT.
  Bayside, Padre Balli Park, Packery Channel and Mustang Island
  State Park around 655 AM CDT.
  Rockport around 700 AM CDT.

Other locations impacted by these storms include Tuloso, North San
Pedro, Taft Southwest and Corpus Christi Naval Air Station.
This includes the following highways...
 Interstate 37 between mile markers 1 and 21.
 US Highway 181 between mile markers 610 and 648.
 US Highway 183 between mile markers 662 and 668.
 US Highway 77 between mile markers 616 and 658.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2777 9770 2850 9756 2829 9702 2756 9717
TIME...MOT...LOC 1120Z 300DEG 28KT 2833 9740 2773 9749

EMF
Special weather statement, Jun 1, 6:25 AM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
625 AM CDT Tue Jun 1 2021

TXZ241>243-342-343-442-443-011215-
Jim Wells-Inland Nueces-Kleberg Islands-Coastal Nueces-Coastal
Kleberg-Nueces Islands-Inland Kleberg-
625 AM CDT Tue Jun 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NUECES...
SOUTH CENTRAL JIM WELLS AND KLEBERG COUNTIES...

At 625 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kings Crossing Subdivision to
Falfurrias Fire Station. Movement was southeast at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

These storms will be near...
  Kings Crossing Subdivision and South Texas Botanical Gardens
  around 630 AM CDT.
  Malaquite Beach around 655 AM CDT.

Other locations impacted by these storms include Loyola Beach,
Petronila and Chapman Ranch.
This includes the following highways...
 US Highway 281 between mile markers 702 and 708.
 US Highway 77 between mile markers 672 and 708.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2726 9799 2726 9821 2778 9770 2754 9712
      2747 9716 2725 9742 2726 9745 2723 9754
      2724 9763 2728 9765 2726 9773 2728 9778
      2725 9783 2724 9792 2721 9798
TIME...MOT...LOC 1125Z 315DEG 25KT 2762 9740 2721 9813

EMF
Special weather statement, Jun 1, 7:03 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
703 AM CDT Tue Jun 1 2021

TXZ245-342>345-442-443-011230-
Kleberg Islands-Coastal Nueces-Coastal San Patricio-Coastal
Kleberg-Nueces Islands-Coastal Aransas-Aransas Islands-
703 AM CDT Tue Jun 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ARANSAS...
SOUTHEASTERN NUECES...SOUTHEASTERN SAN PATRICIO AND SOUTHEASTERN
KLEBERG COUNTIES...

At 703 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Palm Harbor to 12 miles east of
Riviera Beach. Movement was east at 25 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Rockport, Key Allegro and Palm Harbor around 710 AM CDT.

Other locations impacted by these storms include Fulton and Corpus
Christi Naval Air Station.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2807 9709 2807 9683 2774 9701 2758 9713
      2724 9728 2724 9735 2728 9736 2727 9737
      2724 9737 2724 9740 2726 9745 2725 9749
      2724 9749 2724 9750 2723 9754
TIME...MOT...LOC 1203Z 277DEG 20KT 2800 9706 2723 9748

EMF
Special weather statement, Jun 1, 7:39 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
739 AM CDT Tue Jun 1 2021

TXZ245-342>345-442-443-447-011315-
Kleberg Islands-Calhoun Islands-Coastal Nueces-Coastal San
Patricio-Coastal Kleberg-Nueces Islands-Coastal Aransas-Aransas
Islands-
739 AM CDT Tue Jun 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ARANSAS...
SOUTHEASTERN NUECES...SOUTHEASTERN SAN PATRICIO AND EASTERN KLEBERG
COUNTIES...

At 738 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Key Allegro to 9 miles
east of Packery Channel to 13 miles south of Malaquite Beach.
Movement was east at 20 mph.

Wind gusts up to 50 mph are possible with these storms.

These storms will remain over mainly rural areas of southern Aransas,
southeastern Nueces, southeastern San Patricio and eastern Kleberg
Counties, including the following locations... Fulton and Corpus
Christi Naval Air Station.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2725 9760 2774 9734 2815 9707 2815 9679
      2767 9709 2724 9733 2725 9736 2728 9735
      2727 9737 2725 9737 2724 9738 2725 9742
      2726 9742 2726 9744 2725 9750 2724 9749
TIME...MOT...LOC 1238Z 275DEG 19KT 2799 9689 2758 9706 2725 9729

EMF
Local storm report, Jun 1, 8:04 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
804 AM CDT TUE JUN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     MARINE TSTM WIND 11 SE CHAPMAN RANCH     27.48N 97.32W
06/01/2021  M53 MPH          GMZ230             TX   BUOY

            BUOY STATION IRDT2 S. BIRD ISLAND, TX.

0712 AM     MARINE TSTM WIND 18 E LOYOLA BEACH       27.30N 97.41W
06/01/2021  M45 MPH          GMZ230             TX   BUOY

            BUOY STATION BABT2 BAFFIN BAY, TX.

0656 AM     MARINE TSTM WIND 4 NW CC NAS             27.72N 97.34W
06/01/2021  M44 MPH          GMZ230             TX   MESONET

            MESONET STATION XPOE POENISCH PARK.

0742 AM     MARINE TSTM WIND 4 ESE FLOUR BLUFF       27.63N 97.24W
06/01/2021  M44 MPH          GMZ230             TX   BUOY

            BUOY STATION PACT2 PACKERY CHANNEL, TX.

0736 AM     MARINE TSTM WIND 7 SE FLOUR BLUFF        27.58N 97.22W
06/01/2021  M40 MPH          GMZ250             TX   BUOY

            BUOY STATION MQTT2 CORPUS CHRISTI, TX.

&&

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:30 AM CDTSevere Thunderstorm WarningCRPWebb45 min
Jun 1, 2:05 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb40 min
Jun 1, 2:33 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen, Webb57 min
Jun 1, 2:52 AM CDTAreal Flood AdvisoryCRPLa Salle113 min
Jun 1, 3:09 AM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb66 min
Jun 1, 4:14 AM CDTSpecial Weather StatementCRPDuval46 min
Jun 1, 4:52 AM CDTSpecial Weather StatementCRPDuval38 min
Jun 1, 5:29 AM CDTSpecial Weather StatementCRPJim Wells61 min
Jun 1, 5:38 AM CDTSpecial Weather StatementCRPNueces, San Patricio52 min
Jun 1, 5:41 AM CDTAreal Flood AdvisoryCRPLive Oak, McMullen109 min
Jun 1, 5:47 AM CDTSpecial Weather StatementCRPKleberg43 min
Jun 1, 6:02 AM CDTSpecial Marine WarningCRP88 min
Jun 1, 6:21 AM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio39 min
Jun 1, 6:25 AM CDTSpecial Weather StatementCRPKleberg50 min
Jun 1, 7:03 AM CDTSpecial Weather StatementCRPNueces27 min
Jun 1, 7:11 AM CDTAreal Flood AdvisoryCRPDuval2 hr
Jun 1, 7:27 AM CDTSpecial Marine WarningCRP63 min
Jun 1, 7:39 AM CDTSpecial Weather StatementCRPAransas36 min
Jun 1, 9:06 AM CDTRiver Flood WarningCRPVictoria7 days
Jun 1, 2:14 PM CDTRiver Flood WarningCRPLive Oak43 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.